MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding a patient factors of a triathlon femoral component was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: after implantation of a cr press-fit knee, while the patient was still open, decided to look in the joint and removed the implanted insert (reason unknown) and the tourniquet was lifted.Excessive bleeding was noted in the patient.The vascular team was called in, and the rep left the operating room.Measures taken to address the bleeding were not reported beyond the fact that the femoral component was removed.Once addressed, the original femoral component was re-implanted, and a new insert was re-implanted.Surgeon stated that the medial side of the knee felt unstable and decided to convert the knee to a ps knee (no details provided).To accommodate the new insert, the original tibial baseplate was removed, and a universal baseplate was implanted along with the new femoral component and insert required for the conversion.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name#x3 triathlon insert cs #4 12mm; cat#5531-g-412-e; lot#6e6v2p.Device name#tritanium bplate triathlon s4; cat#5536b400; lot#ctd97214.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
The following occurred during a right mako knee: after implantation of a cr press-fit knee, while the patient was still open, surgeon wanted to look in the joint and removed the implanted insert (reasons for wanting to inspect the joint were not reported) and the tourniquet was lifted.Excessive bleeding was noted in the patient, the vascular team was called in and the rep left the operating room.Measures taken to address the bleeding were not reported to the rep beyond the fact that the femoral component was removed.Once addressed, the original femoral component was re-implanted and a new insert was re-implanted.Surgeon stated that the medial side of the knee felt unstable and decided to convert the knee to a ps knee (no details why knee was unstable were reported by the surgeon).To accommodate the new insert, the original tibial baseplate was removed and a universal baseplate was implanted along with the new femoral component and insert required for the conversion.Surgery was completed successfully with a delay of approximately 90 minutes.Rep confirmed that no allegations were made against the cuts made by the robot.

Brand Name
TRIATHLON P/A CR BEADED #3R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17160406
Report Number0002249697-2023-00692
Device Sequence Number17581847
Product Code MBH
UDI-Device Identifier07613327040951
UDI-Public07613327040951
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5517-F-302
Device Catalogue Number5517F302
Device Lot NumberDDTEU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale